Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 59, NWS Milwaukee, WI

August 9, 2012

NWS Milwaukee, WI issued this small craft advisory at Aug 9, 2012, 3:24 AM CDT. It took effect at Aug 9, 2012, 4:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2012, 3:24 AM CDT (08:24 UTC)
In effect from
Aug 9, 2012, 4:00 PM CDT
Expired
Aug 10, 2012, 3:27 AM CDT
In force
11 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WHUS73 KMKX 090824
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 AM CDT THU AUG 9 2012

...STRONG WINDS AND WATERSPOUTS ON THE WAY...

.AN AREA OF LOW PRESSURE WILL PASS SOUTH OF WISCONSIN TODAY...THEN
INTENSIFY ONCE EAST OF THE AREA. LOOK FOR NORTHEAST WINDS TO
STEADILY INCREASE TODAY...PEAKING AT AROUND 30 KNOTS TONIGHT INTO
FRIDAY...BEFORE GRADUALLY DIMINISHING BELOW SMALL CRAFT ADVISORY
LEVELS SATURDAY MORNING. WAVES WILL BUILD TO 7 TO 11 FEET AT THEIR
PEAK. IN ADDITION...COOL AIR FLOWING OVER THE SEASONABLY WARM
WATERS OF LAKE MICHIGAN WILL LIKELY LEAD TO WATERSPOUTS LATER THIS
AFTERNOON INTO FRIDAY MORNING. 

LMZ643>646-091630-
/O.NEW.KMKX.SC.Y.0059.120809T2100Z-120811T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
324 AM CDT THU AUG 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM CDT SATURDAY. 

* WINDS: NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS TODAY AND UP
  TO 30 KNOTS TONIGHT. WATERSPOUTS LIKELY LATER THIS AFTERNOON AND
  TONIGHT. 

* WAVES: BUILDING TO 3 TO 5 FEET TODAY AND 7 TO 11 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DAVIS

WWW.WEATHER.GOV/MKX
4 follow-up statements
492 
WHUS73 KMKX 091444
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
944 AM CDT THU AUG 9 2012

...STRONG WINDS...HIGH WAVES AND WATERSPOUTS ON THE WAY...

.AN AREA OF LOW PRESSURE WILL PASS SOUTH OF WISCONSIN TODAY...THEN
INTENSIFY ONCE EAST OF THE AREA. LOOK FOR NORTHEAST WINDS TO
STEADILY INCREASE TODAY...PEAKING AT AROUND 30 KNOTS TONIGHT INTO
FRIDAY...BEFORE GRADUALLY DIMINISHING BELOW SMALL CRAFT ADVISORY
LEVELS SATURDAY MORNING.

WAVES WILL BUILD TO 8 TO 12 FEET AT THEIR PEAK. IN ADDITION...COOL
AIR FLOWING OVER THE SEASONABLY WARM WATERS OF LAKE MICHIGAN WILL
LIKELY LEAD TO WATERSPOUTS LATER THIS AFTERNOON INTO FRIDAY
MORNING.

LMZ643>646-092245-
/O.CON.KMKX.SC.Y.0059.120809T2100Z-120811T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
944 AM CDT THU AUG 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM CDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM CDT SATURDAY. 

* WINDS: NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS LATER TODAY
  AND TONIGHT...AND UP TO 30 KNOTS FRIDAY. WINDS DECREASING TO 10
  TO 20 KNOTS SATURDAY MORNING. WATERSPOUTS ARE LIKELY LATER THIS
  AFTERNOON AND TONIGHT...WITH CHANCES LINGERING FRIDAY MORNING.

* WAVES: BUILDING TO 3 TO 5 FEET LATER TODAY...AND UP TO 8 TO 12
  FEET FRIDAY. WAVES SLOWLY SUBSIDING TO 3 TO 6 FEET LATER FRIDAY
  NIGHT INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
042 
WHUS73 KMKX 092112
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
412 PM CDT THU AUG 9 2012

...STRONG WINDS AND HIGH WAVES THROUGH SATURDAY MORNING...
...WATERSPOUTS LIKELY THROUGH TONIGHT...

.AN AREA OF LOW PRESSURE WILL PASS SOUTHEAST OF WISCONSIN
TONIGHT AND INTENSIFY. LOOK FOR NORTH TO NORTHEAST WINDS TO
STEADILY INCREASE TONIGHT...PEAKING AT AROUND 30 KNOTS
FRIDAY...BEFORE GRADUALLY DIMINISHING BELOW SMALL CRAFT ADVISORY
LEVELS SATURDAY MORNING.

WAVES WILL BUILD TO 6 TO 10 FEET AT THEIR PEAK. IN ADDITION...COOL
AIR FLOWING OVER THE SEASONABLY WARM WATERS OF LAKE MICHIGAN WILL
LIKELY LEAD TO WATERSPOUTS TONIGHT...PERHAPS LINGERING INTO FRIDAY
MORNING.

LMZ643>646-100515-
/O.CON.KMKX.SC.Y.0059.000000T0000Z-120811T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
412 PM CDT THU AUG 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY. 

* WINDS: NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS THIS
  EVENING...AND UP TO 30 KNOTS FRIDAY. WINDS DECREASING TO 10 TO
  20 KNOTS SATURDAY MORNING. WATERSPOUTS ARE LIKELY THROUGH
  TONIGHT...PERHAPS LINGERING INTO FRIDAY MORNING. 

* WAVES: BUILDING TO 3 TO 5 FEET BY EARLY THIS EVENING...AND UP TO
  6 TO 10 FEET FRIDAY. WAVES SLOWLY SUBSIDING TO 3 TO 6 FEET LATER
  FRIDAY NIGHT INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
199 
WHUS73 KMKX 100203
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
903 PM CDT THU AUG 9 2012

...STRONG WINDS EXPECTED TO DEVELOP TONIGHT AND LAST THROUGH FRIDAY...

.AN AREA OF LOW PRESSURE WILL INTENSIFY OVER THE NORTHERN OHIO
VALLEY AND CENTRAL GREAT LAKES REGIONS TONIGHT AND FRIDAY. THE
TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH THE LOW PRESSURE
SYSTEM ALONG WITH UNSTABLE CONDITIONS OVER THE LAKE WILL ALLOW
BLUSTERY NORTHEAST WINDS TO DEVELOP TONIGHT AND LINGER THROUGH
FRIDAY...BEFORE GRADUALLY DIMINISHING FRIDAY NIGHT AND SATURDAY.

GUSTS TO 35 KNOTS ARE EXPECTED LATE TONIGHT AND SATURDAY. HENCE
THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO A GALE WARNING FOR
LATE TONIGHT THROUGH FRIDAY.  

THE HIGH WINDS WILL CAUSE WAVE HEIGHTS TO INCREASE TO 5 TO 10
FEET.

IN ADDITION...COOL AIR FLOWING OVER THE SEASONABLY WARM WATERS OF
LAKE MICHIGAN WILL CONTINUE THE CHANCE FOR WATERSPOUTS TONIGHT. 

LMZ643>646-101015-
/O.EXT.KMKX.SC.Y.0059.000000T0000Z-120810T0900Z/
/O.NEW.KMKX.GL.W.0012.120810T0900Z-120810T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
903 PM CDT THU AUG 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 6 PM CDT FRIDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT FRIDAY. 

* WINDS: NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS
  OVERNIGHT...WITH GUSTS TO 35 KNOTS. THE BLUSTERY NORTHEAST WINDS
  WILL CONTINUE THROUGH FRIDAY BEFORE GRADUALLY DECREASING FRIDAY
  NIGHT AND SATURDAY. THE CHANCE FOR WATERSPOUTS CONTINUES
  TONIGHT.

* WAVES: BUILDING TO 5 TO 10 FEET. WAVES SLOWLY SUBSIDING TO 3 TO
  6 FEET LATER FRIDAY NIGHT INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
086 
WHUS73 KMKX 100827
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 AM CDT FRI AUG 10 2012

...STRONG NORTHEAST WINDS EXPECTED TODAY...

.AN AREA OF LOW PRESSURE WILL CONTINUE TO INTENSIFY OVER THE
CENTRAL GREAT LAKES REGION TODAY. THE TIGHTENING PRESSURE
GRADIENT ASSOCIATED WITH THE LOW PRESSURE SYSTEM ALONG WITH
UNSTABLE CONDITIONS OVER THE LAKE WILL BRING BLUSTERY NORTHEAST
WINDS TODAY...BEFORE GRADUALLY DIMINISHING BY EVENING.

A GALE WARNING IS IN EFFECT TODAY FOR GUSTS TO 35 KNOTS. 

THE HIGH WINDS WILL CAUSE WAVE HEIGHTS TO INCREASE TO 7 TO 11
FEET.

ONCE CONDITIONS DROP BELOW GALE WARNING LEVELS THIS EVENING...A
SMALL CRAFT ADVISORY WILL GO INTO EFFECT AND LIKELY CONTINUE
THROUGH SATURDAY. 

LMZ643>646-101630-
/O.CAN.KMKX.SC.Y.0059.000000T0000Z-120810T0900Z/
/O.EXT.KMKX.GL.W.0012.120810T0827Z-120810T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
327 AM CDT FRI AUG 10 2012

...GALE WARNING NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL
6 PM CDT THIS EVENING. 

* WINDS: NORTHEAST WINDS TO 35 KNOTS THE BLUSTERY NORTHEAST WINDS
  WILL CONTINUE THROUGH TODAY BEFORE GRADUALLY DECREASING TONIGHT
  AND SATURDAY. 

* WAVES: 7 TO 11 FEET. WAVES SLOWLY SUBSIDING TO 3 TO 6 FEET LATER
  TONIGHT INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DAVIS
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 8, 9:31 PM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Aug 8, 9:31 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
931 PM CDT WED AUG 8 2012

.UPDATE...AREAS OF -RA FROM COMPACT SHORT WAVE THAT PASSED ACROSS
FAR SOUTHEAST WI EARLY THIS EVENING HAVE ABOUT ENDED. HOWEVER MORE
-SHRA AND ISOLD -TSRA UPSTREAM OVER WESTERN WI ASSOCD WITH SECOND
WEAKER MID-LEVEL SHORT WAVE. THIS FEATURE PASSES ACROSS SOUTHERN
WI DURING THE LATE NIGHT...SO WL CONTINUE LIKELY POPS MOST AREAS
AFT MIDNIGHT. WL TRIM BACK TO CHANCE/SCT WORDING IN THE SOUTHEAST.

CONVECTION FROM VIGOROUS SHORT WAVE IN SOUTHERN CANADA ALREADY
SPILLING ACROSS THE BORDER INTO NRN MN...HEADED OUR WAY FOR
THU/THU NGT.

&&

.AVIATION/06Z TAFS/...CIGS WILL BE FLIRTING WITH MVFR CATEGORY AS
SCATTERED TO NUMEROUS -SHRA MOVE THROUGH REST OF TNGT INTO THU
MRNG. MORE WIDESPREAD MVFR CIGS AND POSSIBLE IFR EXPCD TO DEVELOP
LATER THURSDAY AS VIGOROUS UPPER LEVEL WAVE AND LOW LEVEL COLD AIR
ADVECTION PASS ACROSS REGION.

&&

.MARINE...PERSISTENT NORTHEAST WINDS OF 10 TO 20 KNOTS WILL CAUSE
WAVES TO INCREASE TO 2 TO 4 FEET TONIGHT...LINGERING THROUGH MOST
OF THURSDAY. TIGHTENING PRESSURE GRADIENT AND LOW LEVEL COLD AIR
ADVECTION WILL RESULT IN GUSTY NORTHEAST WINDS AND HIGHER WAVES
THU NGT INTO FRI. A SMALL CRAFT ADVY WL LIKELY BE NEEDED. VERY
UNSTABLE AIR IN THE LOW LEVELS AND LARGE DELTA-T WL BE CONDUCIVE
TO WATERSPOUT DEVELOPMENT THU AFTN AND THU NGT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

MBK
Hazardous weather outlook, Aug 8, 3:46 PM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 PM CDT WED AUG 8 2012

WIZ046-047-051-052-056>060-062>072-091015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
346 PM CDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA
TONIGHT. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY NIGHT.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK.

LMZ643>646-091015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
346 PM CDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY NIGHT.

THERE IS ALSO A CHANCE FOR WATER SPOUTS THURSDAY INTO FRIDAY
MORNING AS MUCH COOLER AIR FLOWS OVER THE WARM WATERS OF LAKE
MICHIGAN.

NORTHEAST WINDS AND WAVES WILL LIKELY REACH SMALL CRAFT CRITERIA
THURSDAY NIGHT THROUGH FRIDAY NIGHT IN THE WAKE OF A PASSING LOW
PRESSURE SYSTEM.

WWW.WEATHER.GOV/MKX

CRAVEN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:29 PM CDTSpecial Marine WarningMKX2 hr
Aug 9, 5:30 PM CDTSpecial Marine WarningMKX61 min
Aug 9, 5:36 PM CDTSpecial Marine WarningMKX114 min

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.